Georgia, 2025Damaging Winds in Georgia, June 8, 2025
June 8, 2025 · NWS FFC · 6 events in 2 counties and zones
Remnant cold-pooling behind the previous day's event was strong enough to continue thunderstorms into the early morning hours of the 8th. This complex of storms moved into west central Georgia before triggering a few isolated storms in north central Georgia as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnant cold-pooling behind the previous day's event was strong enough to continue thunderstorms into the early morning hours of the 8th. This complex of storms moved into west central Georgia before triggering a few isolated storms in north central Georgia as well. Damaging winds were the main hazard, and the threat lasted just a couple of hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 8, 2:47 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 8, 2:47 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
347 AM EDT Sun Jun 8 2025
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Monday)
Issued at 223 AM EDT Sun Jun 8 2025
Key Messages:
- A few strong to severe thunderstorms may develop late this
morning through the afternoon primarily across central Georgia,
with damaging winds being the main threat.
- Potential for scattered strong to severe thunderstorms on
Monday across north and central Georgia, with damaging winds
again being the main threat.
Today will start off with yet another warm and muggy morning
across much of north and central Georgia. Isolated showers and
thunderstorms are already ongoing across NW Georgia but have
remained fairly tame as they are moving through the cold pool left
in the wake of yesterday's storms. Looking further upstream, a
complex of strong to severe storms ongoing across central AL may
be our first concern of the day if it manages to stay together as
it moves into central GA later on this morning. Current thinking
is that this would track into areas along and south of a line from
LaGrange to Macon. Depending on how fast the complex of storms
moves through, additional strong to marginally severe
thunderstorms may develop early this afternoon in east-central
Georgia where sufficient instability would be with diurnal
heating. The primary concern with all storms today would be
damaging wind gusts. Areas to the north of where that line of
storms tracks (most of North GA) may see a few brief showers or
weak thunderstorms today but will otherwise be rain-free.
The rinse and repeat pattern continues as another round of
thunderstorms and severe weather threat will be possible across
the area on Monday. Model guidance has quite a bit of variance on
details, but in general the thinking is that a shortwave and
associated complex of strong thunderstorms developing over the
Southern Plains late tonight will push across the Deep South
during the day on Monday. This system would potentially move into
Georgia during the afternoon hours, coinciding with peak heating
and diurnal instability. The Storm Prediction Center has all of
north and central Georgia in a Slight Risk (Level 2 of 5), with
the primary hazard being damaging wind gusts, though hail up to
quarter size and a brief spin up tornado would also be possible.
Depending on when and where that initial line of storms moves
through, we could see a second round of strong to severe storms
develop or move into the area later on in the evening. Again it is
worth mentioning (as has been the case the past several days),
confidence in the timing and location of this severe threat is
relatively low even though it is only ~24-36 hours out.
Culver
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 223 AM EDT Sun Jun 8 2025
Key Messages:
- Daily rain and thunder chances peaking each afternoon into the
evening over the next 7 days.
- Any storms that form will be capable of frequent lightning,
gusty winds and producing efficient rainfall supporting the
potential for localized flooding.
No major updates to the extended forecast compared to the
previous forecast. Diurnally enhanced convection occurring during
the afternoon into the early evening will be the primary theme
over the next 5 to 7 days mirroring the 'summertime-like' pattern
we all know and love...
Showers and storms are likely to be on our doorstep or already
ongoing at the start of the long term period (Monday Night) as a
cold front inches across the Southeast. We'll have to see how far
the boundary makes it through the area, as this will be a primary
focus area for storm development heading into Tuesday. Past
experience suggests this may be in the vicinity of the I-20/I-85
corridor (portions of Central GA). The mid-level trough over the
Great Lakes will also be lifting northeast on Tuesday. Current
long term guidance suggests the frontal boundary will continue
inching south eventually stalling somewhere over Southern GA back
into parts of South AL/North FL. This baroclinic zone, wherever it
sets up will be the main focus for convection through at least
the end of the week. With this update, highest rain and thunder
chances have shifted a little farther south to cover areas largely
south of I-20 through at least Thursday with more isolated to
widely scattered chances to the north. Looking towards the end of
the work week, while too early to discern any specifics, another
midlevel trough tracking eastward across the Southern Plains may
support another round of more widespread showers and storms
heading into the weekend.
Daily rain and thunder chances through the week will peak during
the afternoon and evening. While widespread severe weather is not
anticipated, it is possible that a storm or two could take
advantage of the moist and unstable environment and produce severe
winds and/or some small hail. Widespread flooding is also not
expected to be an issue this week but redevelopment over areas
that have already experienced periods of heavy rainfall may cause
isolated instances of flash and/or nuisance flooding. As a
reminder, any storms that form will be capable of cloud-to-ground
lightning and locally heavy rainfall, so be sure to monitor the
forecast, especially if you have outdoor activities planned or are
traveling in some capacity.
Forecast daytime temperatures start off in the mid 80s (70s in
the northeast GA mountains) and increase a degree or two each day
until we're back in the 80s to near 90 (mid 70s to low 80s in the
northeast GA mountains) by the end of the work week. Overnight
lows remain mild with forecast values in the upper 50s in the
mountains to low 70s across south-central GA.
07
&&
.AVIATION...
(06Z TAFS)
Issued at 141 AM EDT Sun Jun 8 2025
VFR conditions to start the 06Z TAF period across most of the
area, with patches of MVFR-IFR CIGs and VIS. Will have to watch
those closely as they may drift over some sites through the
morning hours. There is also potential for a round of SHRA/TSRA
near ATL sites later on this morning (11-13Z or so), but
confidence in this happening is low. Better chances for SHRA/TSRA
at CSG and MCN mid-morning through the afternoon hours. Winds will
remain primarily SW to W at 3-6 kts before increasing to 8-12 kts
after 15Z with gusts near 20 kts.
//ATL Confidence...06Z Update...
Low confidence on SHRA/TSRA this morning. Medium confidence on
CIGs overall. High confidence on winds.
Culver
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 85 66 86 68 / 50 0 50 60
Atlanta 84 68 84 68 / 70 0 60 70
Blairsville 81 59 81 61 / 50 0 50 70
Cartersville 86 65 85 65 / 60 0 60 70
Columbus 89 70 86 69 / 80 30 90 80
Gainesville 84 66 84 67 / 50 0 50 60
Macon 89 69 86 69 / 80 20 80 70
Rome 86 64 84 65 / 50 0 60 60
Peachtree City 84 67 84 67 / 70 10 70 70
Vidalia 90 72 87 71 / 70 50 80 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Culver
LONG TERM....07
AVIATION...Culver
Hazardous weather outlook, Jun 8, 2:50 AM EST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
350 AM EDT Sun Jun 8 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
350 AM EDT Sun Jun 8 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
Isolated strong to severe thunderstorms are possible this morning
and afternoon, primarily across central Georgia. The primary
hazard would be damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered strong to severe thunderstorms are possible Monday
across all of north and central Georgia. Primary hazards would be
damaging wind gusts, though quarter size hail and a brief spin up
tornado are also possible.
Daily thunderstorm activity will continue in Georgia through next
Thursday. A limited potential for severe weather will exist each
day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.
In the hours before
Local storm report, Jun 7, 11:41 PM EST, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1241 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 1 W Monroe 33.79N 83.74W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near
Mountainview Drive and Forest Lane.
&&Local storm report, Jun 7, 11:43 PM EST, 5 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1243 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 NNE Monroe 33.81N 83.70W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near Hickory
Drive and Sweetgum Drive.
&&Local storm report, Jun 7, 11:46 PM EST, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1246 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tstm Wnd Dmg 2 E Monroe 33.80N 83.68W
06/07/2025 Walton GA Emergency Mngr
Tree reported down on a home near Good Hope
Road and Young Street.
&&Local storm report, Jun 8, 12:49 AM EST, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
149 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Tstm Wnd Dmg 1 N Ball Ground 34.35N 84.38W
06/07/2025 Cherokee GA Public
3 trees snapped and 1 large tree uprooted
along Old Canton Road.
&&Local storm report, Jun 8, 1:12 AM EST, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
212 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 SW Center 34.03N 83.44W
06/07/2025 Jackson GA Emergency Mngr
Tree down on powerlines near the
intersection of Jefferson River Road and
Chandler Bridge Road.
&&Local storm report, Jun 8, 1:15 AM EST, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
215 AM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg 2 NNE Westgate Park 34.03N 83.44W
06/07/2025 Jackson GA Emergency Mngr
Broken power pole and multiple powerlines
down near the intersection of Archer School
Road and Jefferson River Road.
&&Thunderstorm Wind, Troup
- When
- June 8, 5:30 AM EST to 5:32 AM EST
- Where
- Troup County, 0.5 mi WSW of Huntington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.017, -85.128
A tree was downed in the 800 block of Teaver Road.
Thunderstorm Wind, Troup
- When
- June 8, 5:35 AM EST to 5:37 AM EST
- Where
- Troup County, 1.17 mi NE of Lees Crossing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.061, -85.035
A tree was reported down in the 1600 block of Meadow Terrace.
Thunderstorm Wind, Troup
- When
- June 8, 5:40 AM EST to 5:42 AM EST
- Where
- Troup County, 1.34 mi ENE of Hilyer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.986, -84.958
A tree was downed on Lower Big Springs Road at John Lovelace Road.
Thunderstorm Wind, Troup
- When
- June 8, 5:43 AM EST to 5:45 AM EST
- Where
- Troup County, 2.15 mi NNW of Mt Ville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.060, -84.890
A tree was downed at the corner of Mountville Hogansville Road at Hines Road.
Thunderstorm Wind, Troup
- When
- June 8, 5:50 AM EST to 5:52 AM EST
- Where
- Troup County, 0.9 mi SE of Bass Crossroads
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -84.890
A tree was downed at the intersection of Mountville Hogansville Road at Sims Road.
Thunderstorm Wind, Newton
- When
- June 8, 7:00 AM EST to 7:02 AM EST
- Where
- Newton County, 1.27 mi E of Covington
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 33.598, -83.848
Large tree fell on a portion of a house and pool near Phedora St and Elizabeth St.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, June 8 to 9, 20251 death · 1.75 in hail · 14 events
- Rip Current in Florida, June 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, June 8, 2025$1.1 million · 2.5 in hail · 28 events
- Flash Flooding and Hail in Oklahoma, June 8, 2025$182,000 · 1.75 in hail · 33 events
- Tornadoes and Flash Flood in Texas, June 8, 2025$46,000 · EF1 · 22 events
- Flash Flooding and Damaging Winds in Mississippi, June 8 to 11, 2025$280,000 · 52 kt wind · 8 events
- Tornado and Damaging Winds in Texas, June 8, 2025$65,000 · 87 kt wind · 13 events
- Damaging Winds in Virginia, June 8, 2025$52,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 8, 20252.75 in hail · 36 events
- Flood and Hail in Missouri, June 8, 2025$35,000 · 1.75 in hail · 7 events
- Hail and Lightning Strike in Wisconsin, June 8, 2025$40,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Virginia, June 8, 2025$17,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276177, 1276178, 1276179, 1276180, 1276181, 1276182.